Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 206, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2005, 2:11 PM CDT for Cumberland County, Putnam County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 2:11 PM CDT (19:11 UTC)
- Expired
- Aug 4, 2005, 2:41 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 132 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:15 PM CDT | TSTM WND DMG | 10 N Crossville, TN | SEVERAL LARGE TREES DOWN NEAR HIGHWAY 127 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 041911
SVROHX
TNC035-141-041945-
/O.NEW.KOHX.SV.W.0206.050804T1911Z-050804T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT THU AUG 4 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CUMBERLAND COUNTY IN TENNESSEE
EASTERN PUTNAM COUNTY IN TENNESSEE
* UNTIL 245 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF MONTEREY...OR
ABOUT 11 MILES NORTH OF CROSSVILLE...AND MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTEREY BY 245 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3614 8517 3614 8505 3617 8502 3616 8500
3615 8494 3603 8496 3605 8531 3619 8529
$$
132 follow-up statements
000
WWUS54 KOHX 041929
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
229 PM CDT THU AUG 4 2005
TNC035-141-041945-
/O.CON.KOHX.SV.W.0206.000000T0000Z-050804T1945Z/
CUMBERLAND TN-PUTNAM TN-
229 PM CDT THU AUG 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR
EASTERN PUTNAM AND NORTHERN CUMBERLAND COUNTIES...
AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES EAST OF
MONTEREY...OR ABOUT 9 MILES NORTH OF CROSSVILLE...MOVING WEST AT 5
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF MONTEREY BY 245 PM CDT
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE INJURY
AND DAMAGE TO PROPERTY.
LAT...LON 3623 8540 3614 8517 3615 8494 3610 8494
3605 8496 3606 8524 3600 8526 3609 8546
3609 8554 3603 8564 3609 8569 3608 8575
3614 8580 3626 8579 3621 8555 3631 8547
$$
13000
WWUS54 KOHX 041941
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT THU AUG 4 2005
TNC035-141-041949-
/O.CAN.KOHX.SV.W.0206.000000T0000Z-050804T1945Z/
CUMBERLAND TN-PUTNAM TN-
239 PM CDT THU AUG 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUTNAM AND
NORTHERN CUMBERLAND COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3623 8540 3614 8517 3615 8494 3610 8494
3605 8496 3606 8524 3600 8526 3609 8546
3609 8554 3603 8564 3609 8569 3608 8575
3614 8580 3626 8579 3621 8555 3631 8547
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:25 AM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, Aug 4, 3:25 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 325 AM CDT THU AUG 4 2005 .DISCUSSION...WEATHERWISE, TONIGHT WAS JUST ANOTHER LINK IN THE CHAIN OF SUMMER DOLDRUMS. IT WAS ANOTHER NIGHT OF MOSTLY CLEAR SKIES AND TEMPERATURES IN THE MID 60S TO LOWER 70S. MORE HOT WEATHER IS IN STORE FOR US TODAY, WITH THE HEAT INDEX AT BNA EXPECTED TO REACH 99 DEGREES. STILL LOOKS LIKE A FRONT WILL MOVE ACROSS THE AREA FRIDAY AND PRODUCE A CHANCE FOR THUNDERSTORMS. THE SHALLOW FRONT WILL LIKELY WASH OUT BY SUNDAY, WITH WINDS SWITCHING FROM THE NORTHEAST TO A MORE TYPICAL SOUTHERLY SUMMERTIME DIRECTION. THE GFSMEX EXTENDED FORECAST STILL LOOKS A LITTLE SUSPECT WITH ITS MOISTURE AND PRECIP SOLUTION DURING THE FIRST HALF OF NEXT WEEK. GFS HAS ALREADY SHOWN SOME INCONSISTENCY IN ITS HANDLING OF WEAK GULF COAST LOW PRESSURE SYSTEM AND, BASED ON MINIMAL MODEL CONFIDENCE FOR THAT PERIOD, AM HESITANT TO PUSH POPS ABOVE CLIMO FOR THAT PERIOD (AS SUGGESTED BY MEX DATA). LOOKS LIKE JUST ANOTHER DAY OF THE STATUS QUO. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 96 71 92 72 / 10 10 30 20 CLARKSVILLE 95 71 90 72 / 10 20 30 20 CROSSVILLE 90 66 89 66 / 10 10 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU AUG 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES ACROSS THE MID STATE, WITH THE EXCEPTION OF THE CUMBERLAND PLATEAU, WILL RISE INTO THE MID 90S THIS AFTERNOON. THIS WILL PUSH HEAT INDICES CLOSE TO 100 DEGREES FOR THE SECOND DAY IN A ROW. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST FROM FRIDAY THROUGH THE END OF THE PERIOD. HOWEVER, THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER REMAINS LOW. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.